MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER
Model Number M00313020
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire appeared to be shaped.The core wire distal end was observed through the distal tip dome.The guidewire was soaked in water.After soaking the guidewire, it was inspected wet.The hydrophilic coating was intact.The guidewire distal tip revealed no swelling/bulge on its distal tip.The guidewire was noted to have intermittent polytetrafluoroethylene (ptfe) peeling between the proximal tip and 34.8cm from the proximal end.The torque device and introducer sheath were inspected and no anomaly was noted.During functional inspection the guidewire was advanced through a flushed demonstration microcatheter without friction or resistance.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on the device analysis.The device failed to meet specifications when received for complaint investigation due to the analyzed anomalies.Additional information provided by the customer indicated that the dispenser hoop was flushed before removing the guidewire and there was no resistance encountered when removing the guidewire from the dispenser hoop, the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, a microcatheter was used in the procedure in conjunction with the subject device, the guidewire tip was shaped (c shape), and resistance was felt in the catheter while tracking the wire.Product analysis found the guidewire tip had been shaped.When the guidewire was hydrated there was no anomaly noted with the hydrophilic coating no damage observed.During the functional inspection, the guidewire was inserted and advanced through a flushed demonstration microcatheter without issue.The reported defect ¿guidewire friction¿ was not confirmed based on analysis of the returned device.There was evidence of scraping and peeling of the ptfe guidewire coating from the proximal end to 34.8cm from the proximal end.The peeling/scraping most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The analysed defect ¿guidewire ptfe coating peeling¿ has been assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
The subject device was returned for analysis and it was discovered that the guidewire subject device ptfe (polytetrafluoroethylene) coating was noted to be peeling.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
SYNCHRO-14 STRAIGHT 200-45CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17192061
Report Number3012931345-2023-00149
Device Sequence Number17581167
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public07613252186939
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model NumberM00313020
Device Catalogue NumberM00313020
Device Lot Number0000117680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2023
Initial Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY ¿ 17 MICROCATHETER (NON-STRYKER)
Patient Age57 YR
Patient SexFemale